Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.
Skip to main content

Heart disease responsive to steroids is well described in many disorders, including sarcoidosis, systemic lupus erythematosus, polyarteritis nodosa, myocarditis and Churg-Strauss syndrome. The underlying disorder is often obvious and the response is usually slow. We describe a woman who had severe left ventricular failure, cardiac dilatation and pericardial effusion which were rapidly rectified by steroid therapy. Steroid withdrawal led to recurrence of signs, which were reversed by recommencing steroids. The aetiology was not determined.

Type

Journal article

Journal

Int J Cardiol

Publication Date

08/1990

Volume

28

Pages

257 - 258

Keywords

Cardiomyopathy, Dilated, Female, Humans, Middle Aged, Prednisolone, Radiography